Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Mar 25, 2012, 2:30 PM CDT for Taylor County, Wisconsin. It took effect at Mar 26, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 2:30 PM CDT (19:30 UTC)
- In effect from
- Mar 26, 2012, 2:00 AM CDT
- Expired
- Mar 26, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 164 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS73 KARX 251930 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 230 PM CDT SUN MAR 25 2012 ...FREEZING TEMPERATURES RETURN TO NORTHERN WISCONSIN... .COLD AIR MORE TYPICAL OF LATE MARCH RETURNS TONIGHT FOR PARTS OF NORTHERN WISCONSIN. TEMPERATURES ARE EXPECTED TO DROP TO FREEZING... WHICH COULD RESULT IN DAMAGE TO OUTDOOR PLANTS. WIZ017-260330- /O.NEW.KARX.FZ.W.0001.120326T0700Z-120326T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 230 PM CDT SUN MAR 25 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY. * TEMPERATURES WILL COOL TO AROUND FREEZING TONIGHT. * COLD SENSITIVE VEGETATION WILL BE VULNERABLE TO THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RIECK WEATHER.GOV/LACROSSE
3 follow-up statements
075 WWUS73 KARX 260249 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 949 PM CDT SUN MAR 25 2012 ...FREEZING TEMPERATURES RETURN TO NORTHERN WISCONSIN... .COLD AIR WILL CONTINUE TO FILTER INTO NORTH CENTRAL WISCONSIN OVERNIGHT ON NORTHERLY BREEZES. TEMPERATURES ARE EXPECTED TO DROP DOWN TO NEAR OR BELOW THE FREEZING MARK. WITH THE RECENT WARM WEATHER...ANY OUTDOOR PLANTS WHICH ARE IN PLACE MAY BE SUSCEPTIBLE TO DAMAGE FROM THIS COLD. WIZ017-261100- /O.CON.KARX.FZ.W.0001.120326T0700Z-120326T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 949 PM CDT SUN MAR 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT MONDAY... * TEMPERATURES WILL DROP DOWN TO NEAR OR BELOW THE FREEZING MARK OVERNIGHT. * SENSITIVE VEGETATION WILL BE VULNERABLE TO THESE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MW WEATHER.GOV/LACROSSE
133 WWUS73 KARX 260843 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 343 AM CDT MON MAR 26 2012 ...FREEZING TEMPERATURES RETURN TO NORTHERN WISCONSIN... .COLD AIR WILL CONTINUE TO FILTER INTO NORTH CENTRAL WISCONSIN EARLY THIS MORNING ON NORTHEAST BREEZES. TEMPERATURES HAVE ALREADY FALLEN TO NEAR OR BELOW THE FREEZING MARK. WITH THE RECENT WARM WEATHER...ANY OUTDOOR PLANTS WHICH HAVE LEAFED OUT OR ARE BLOOMING MAY BE SUSCEPTIBLE TO DAMAGE FROM THIS COLD. WIZ017-261300- /O.CON.KARX.FZ.W.0001.000000T0000Z-120326T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 343 AM CDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL DROP INTO THE 28 TO 32 DEGREE RANGE THROUGH 8 AM THIS MORNING. * SENSITIVE VEGETATION WILL BE VULNERABLE TO THESE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL LIKELY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ RRS WEATHER.GOV/LACROSSE
986 WWUS73 KARX 261257 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 757 AM CDT MON MAR 26 2012 ...TEMPERATURES TO WARM UP... .WITH SOME SUNSHINE EARLY THIS MORNING...THEN INCREASING CLOUDS...TEMPERATURES WILL WARM INTO THE MID 30S THROUGH MID MORNING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. WIZ017-261400- /O.EXP.KARX.FZ.W.0001.000000T0000Z-120326T1300Z/ TAYLOR- INCLUDING THE CITY OF...MEDFORD 757 AM CDT MON MAR 26 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... WITH TEMPERATURES WARMING INTO THE MID 30S THROUGH 9 AND 10 AM...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ RRS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Mar 25, 1:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 25, 1:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 100 PM CDT SUN MAR 25 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT 334 AM CDT SUN MAR 25 2012 THE MAIN FORECAST CHALLENGES ARE WITH THE PRECIPITATION CHANCES AFTER THE WEEKEND ALONG WITH DIAGNOSING WHETHER ANY SEVERE WEATHER IS POSSIBLE ON TUESDAY. A LOW PRESSURE SYSTEM MOVING ACROSS EASTERN ONTARIO WILL PULL A COLD FRONT THROUGH THE REGION THIS MORNING WITH A BROAD RIDGE OF HIGH PRESSURE PUSHING SOUTH FROM CANADA BEHIND IT. FAIRLY GOOD TEMPERATURE DROP OF ABOUT 20 DEGREES ASSOCIATED WITH THIS FRONT AS TEMPERATURES GO FROM THE MID 50S SOUTHEAST OF IT TO THE MID 30S BEHIND IT. AHEAD OF THE FRONT...SKIES HAVE CLEARED OUT WITH SOME DENSE FOG FORMING. WILL ISSUE A DENSE FOG ADVISORY FOR PORTIONS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. FOG WILL DISSIPATE THIS MORNING AND DESPITE THIS COOLER AIR MASS BEING IN PLACE...HIGH TEMPERATURES SHOULD REBOUND INTO THE 60S TODAY. THE FOCUS THEN GOES TO THE PRECIPITATION CHANCES TONIGHT INTO TUESDAY AS THE NEXT SYSTEM GATHERS STRENGTH OVER THE ROCKIES. THE AFOREMENTIONED COLD FRONT DROPS WELL SOUTH OF THE REGION TODAY WITH THE WESTERN PORTION OF IT GETTING HUNG UP ACROSS NEBRASKA. SOUTHERLY RETURN FLOW ON THE BACK SIDE OF THE RIDGE AXIS WILL AID IN LIFTING THIS WESTERN PORTION OF THE FRONT BACK NORTH WITH A NARROW 850-500MB FRONTOGENETIC CIRCULATION APPEARING TO DEVELOP TOWARD 12Z MONDAY MORNING FROM THE EASTERN DAKOTAS TOWARD SOUTHEAST MINNESOTA. 25.00Z NAM/GFS BUFKIT SOUNDINGS AT RST SHOW THAT THERE IS QUITE THE DRY LAYER TO OVERCOME BELOW 700MB. HAVE BACKED OFF ON THE CHANCES OVERNIGHT GIVEN THIS DRY AIR...BUT HAVE LEFT THEM IN FOR PORTIONS OF SOUTHEAST MINNESOTA WHERE THIS FRONTOGENESIS MAY PROVIDE ENOUGH LIFT TO OVERCOME THE DRY AIR. THE CLOSED LOW CURRENTLY OFF THE CALIFORNIA COAST WILL TRACK THROUGH THE ROCKIES DURING THE DAY MONDAY LEAVING MID LEVEL RIDGING OVERHEAD THROUGH MUCH OF THE REGION. THE FRONTOGENESIS APPEARS TO WEAKEN DURING THE DAY BUT THIS FORCING MECHANISM IS REPLACED BY ISENTROPIC LIFT ON THE 300-310K SURFACES ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AT THIS POINT...EXPECT SOME WEAKENING MORNING TO EARLY AFTERNOON SHOWERS ALONG THE MISSISSIPPI RIVER WITH MORE WIDESPREAD SHOWERS FORMING ACROSS SOUTHEAST MINNESOTA/NORTHEAST IOWA IN THE AFTERNOON. ONLY AROUND A HUNDRED J/KG OF 0-3KM MUCAPE SHOWING UP MONDAY AFTERNOON...SO HAVE KEPT THUNDER OUT OF THE FORECAST FOR MONDAY. THE NEXT WAVE OF FORCING COMES IN THE FORM OF 925-850MB MOISTURE TRANSPORT AS A BROAD LOW LEVEL JET FORMS AHEAD OF THE TROUGH THAT EXITS THE ROCKIES AND GETS INTO THE NORTHERN PLAINS MONDAY NIGHT. INSTABILITY LOOKS A LITTLE BETTER AS THIS TRANSPORT COMES IN...SO HAVE PUT IN THUNDER CHANCES THROUGHOUT THE REGION. THE 6-12Z TIME FRAME APPEARS TO BE THE BEST CHANCE OF PRECIPITATION DUE TO THE COMBINATION OF DEEPER MOISTURE...SOME INSTABILITY AND FORCING. DESPITE MORE THAN FAVORABLE 0-6KM SHEAR PROFILES NORTHEAST OF THE WARM FRONT...THERE DOES NOT APPEAR TO BE ENOUGH INSTABILITY PRESENT FOR A SEVERE THREAT. THAT MAY CHANGE ON TUESDAY AS THE OCCLUDING SURFACE LOW TRACKS THROUGH NORTHERN MINNESOTA WITH A COLD FRONT EXTENDING SOUTH OF IT THAT WILL COME THROUGH. INSTABILITY IS FORECAST TO DEVELOP AHEAD OF THE COLD FRONT IN THE AFTERNOON AFTER THE MORNING CONVECTION PUSHES OFF TO THE EAST. THE 25.00Z NAM INDICATES AN AREA OF 1000-1500 J/KG OF 0-3KM MUCAPE FORMING ACROSS EASTERN IOWA AND NOSING UP ALONG THE MISSISSIPPI RIVER AT 21Z TUESDAY. 25.00Z NAM BUFKIT SOUNDINGS FROM DBQ SHOW THE ENVIRONMENT BECOMING UNCAPPED AROUND 22Z WITH A STRONGLY SHEARED LOW LEVEL ENVIRONMENT...ABOUT 40KTS OF 0-3KM SHEAR. THIS VERY DRY SOUNDING LOOKS TO BE FAIRLY CONDUCIVE TO BOWING SEGMENTS AND STRAIGHT LINE WINDS. STILL NOT HIGHLY CONFIDENT THAT THIS WINDOW WILL OPEN UP LONG ENOUGH FOR THE STORMS TO UNFOLD...BUT IT APPEARS POSSIBLE AT THIS POINT. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT 334 AM CDT SUN MAR 25 2012 HIGH PRESSURE WILL MOVE IN ACROSS THE REGION ON WEDNESDAY WITH RETURN SOUTHERLY FLOW KICKING IN AFTER IT PASSES OFF TO THE EAST THURSDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE REGION AS THIS LOW LEVEL MOISTURE TRANSPORT OCCURS THURSDAY NIGHT INTO SATURDAY. TEMPERATURES WILL REMAIN ON THE MILD SIDE WITH 850MB TEMPERATURES STICKING BETWEEN +5C AND +10C GOING INTO NEXT WEEKEND. && .AVIATION...THROUGH 18Z MONDAY 100 PM CDT SUN MAR 25 2012 AS OF 18Z SUNDAY...LAST OF LOW CLOUDS/STRATUS ACROSS SOUTHEAST MINNESOTA AND WESTERN WISCONSIN ERODING QUICKLY...AND AT KRST/KLSE CLEAR SKIES WILL PREVAIL THROUGH THE AFTERNOON AS NORTHERLY WINDS CONTINUE TO FUNNEL DRIER AIR INTO THE AREA. LATER TONIGHT...A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE DAKOTAS WILL BEGIN TO SPILL MID AND HIGH LEVEL CLOUDS ACROSS BOTH TAF SITES...MAINLY ABOVE 8 KFT. MOISTURE RETURN / SATURATION ENSUES OVERNIGHT BUT AMPLE DRY AIR IN THE LOW LEVELS SHOULD PRECLUDE SUB-VFR CEILINGS. BY 16Z...CEILINGS WILL LOWER TO 3 KFT AT KRST AS COLUMN BECOMES SATURATED. COULD BE ENOUGH SATURATION TO SUPPORT SCATTERED RAIN SHOWER...BUT AT THIS TIME DO NOT EXPECT ANY RESTRICTIONS TO VISIBILITIES SO LEFT OUT OF TAFS. A TIGHTENING PRESSURE GRADIENT WILL LEAD TO SOUTHEASTERLY WINDS AROUND 15 KTS...AND GUSTS BETWEEN 20 AND 25 KTS...PARTICULARLY AT KRST. && .ARX WATCHES/WARNINGS/ADVISORIES... 100 PM CDT SUN MAR 25 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...HALBACH LONG TERM....HALBACH AVIATION...JRW/ZT
Hazardous weather outlook, Mar 25, 10:02 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1002 AM CDT SUN MAR 25 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1002 AM CDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY INTO TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY...AS WELL AS THURSDAY NIGHT INTO SATURDAY. SEVERE WEATHER DOES NOT LOOK LIKELY WITH THE STORMS THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THE LATE WEEK STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/JRW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:35 AM CDT | Dense Fog Advisory | ARX | Adams, Crawford, Grant, Jackson, Juneau, La Crosse and 3 more | 6 hr |
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.